Format

Send to

Choose Destination
Jpn Heart J. 1995 Jul;36(4):477-81.

Nicorandil suppresses a hump on the monophasic action potential and torsade de pointes in a patient with idiopathic long QT syndrome.

Author information

1
First Department of Internal Medicine, Niigata University School of Medicine, Japan.

Abstract

The patient was a 71-year-old female with Torsade de Pointes (TdP) associated with idiopathic long QT syndrome. TdP and polymorphic nonsustained VT were frequently observed at bedside and an electrophysiologic study was performed. The QT (and QTU) interval was abnormally prolonged, and alteration of the QT interval was also recorded on the electrocardiogram. Monophasic action potential (MAP) from the right ventricle showed a hump on the falling limb of the MAP following a long RR interval of more than 1.0 sec. Intravenous administration of nicorandil (2 mg) resulted in disappearance of the hump, and ventricular arrhythmia was no longer observed. The QT interval at a PP interval of 720 msec was slightly shortened. She was treated with a DDD-pacemaker and given nicorandil. No recurrence of TdP was observed during the follow-up period of 8 months. This drug might be effective in patients with idiopathic long QT syndrome.

PMID:
7474363
DOI:
10.1536/ihj.36.477
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center